Alert archive / Missouri / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 101, NWS St. Louis, MO

June 7, 2009Lewis County, Missouri; Adams County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 7, 2009, 4:36 AM CDT for Lewis County, Missouri; Adams County, Illinois. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2009, 4:36 AM CDT (09:36 UTC)
Expired
Jun 7, 2009, 5:00 AM CDT
In force
24 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

Counties Adams County, IL, Lewis County, MO

The radar

The St Louis radar (KLSX), 179 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 9.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2009-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2009-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2066 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
337 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 070936
SVRLSX
ILC001-MOC111-071000-
/O.NEW.KLSX.SV.W.0101.090607T0936Z-090607T1000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
436 AM CDT SUN JUN 7 2009

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS...
  LEWIS COUNTY IN NORTHEAST MISSOURI...

* UNTIL 500 AM CDT

* AT 433 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL.  THIS
  STORM WAS LOCATED 5 MILES NORTHEAST OF LEWISTOWN...OR 11 MILES WEST
  OF CANTON...AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CANTON...LA GRANGE...MEYER...LIMA AND URSA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.


&&

LAT...LON 4024 9151 4020 9150 4020 9129 4000 9129
      4000 9186 4025 9184
TIME...MOT...LOC 0936Z 261DEG 34KT 4012 9169

$$

MILLER
1 follow-up statement
000 
WWUS53 KLSX 070947
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
447 AM CDT SUN JUN 7 2009

ILC001-MOC111-071000-
/O.CON.KLSX.SV.W.0101.000000T0000Z-090607T1000Z/
ADAMS IL-LEWIS MO-
447 AM CDT SUN JUN 7 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR LEWIS AND NORTHWESTERN ADAMS COUNTIES...

AT 446 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
BASEBALL SIZE HAIL. THIS STORM WAS LOCATED NEAR CANTON...MOVING EAST
AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  CANTON...LA GRANGE...MEYER...LIMA AND URSA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4024 9151 4020 9150 4020 9129 4000 9129
      4000 9186 4025 9184
TIME...MOT...LOC 0947Z 261DEG 34KT 4013 9155

$$

MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:43 AM CDT, 53 minutes earlier.

Area forecast discussion, Jun 7, 3:43 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
343 AM CDT SUN JUN 7 2009

.DISCUSSION...
/330 AM CDT SUN JUN 7 2009/

MCS CENTERED FROM NW MO INTO SE IA IS BEING SUSTAINED BY A 40+
WSWLY LLJ AND INFLOW OF MODERATE TO HIGH CAPE AIR. DESPITE SOME
35-50 KTS OF DEEP LAYER SHEAR...IT IS ONLY SHOWING MARGINAL
ORGANIZATION. THE SYSTEM IS SHOWING DECENT ENE MOVEMENT AS THE LLJ
CONTINUES TO VEER AND SHOULD CONTINUE TO KEEP THIS PACE EWD. THUS
THE GREATEST COVERAGE OF STORMS IS EXPECTED TO BE CONFINED TO THE
FAR NORTHERN CWA THIS MORNING WITH MORE ISOLATED TO SCATTERED
COVERAGE ON THE UPWIND FLANK...POTENTIALLY IMPACTING AREAS AS FAR
SOUTH AS JUST NORTH OF THE I-70 CORIDOOR. THE MODELS SUGGEST THAT
THIS MORNING SHOULD BE THE MAIN PERIOD OF CONVECTIVE POTENTIAL
TODAY...WITH THE LLJ BACKING TO MORE SWLY BY EARLY AFTERNOON...
RESULTING IN STG WAA AND H85 TEMPS RISING TO +20 TO +22 DEGC BY
EVENING. MODEL SOUNDINGS SHOW THIS WARMING SHOULD PRODUCE A RATHER
FORMIDABLE CAP WITH CIN OF 200+ J/KG ACROSS MUCH OF THE AREA BY
21Z. ACCORDINGLY TEMPERATURES SHOULD GET QUITE WARM INSPITE OF THE
MORNING CONVECTION AND DEBRIS CLOUD...WHICH WILL DIMINISH
CONSIDERABLY BY AFTERNOON.

ATTENTION TONIGHT THEN TURNS BACK TO ERN KS AND SE NEBRAKSA WHERE
CONVECTIVE DEVELOPMENT IS EXPECTED IN THE LATE AFTERNOON AHEAD OF
THE ADVANCING FRONT. THIS ACTIVITY SHOULD GROW UPSCALE INTO ONE OR
SEVERAL QLCS STRUCTURES AND TRANSLATE NE THRU THE EVENING HOURS.
ONCE AGAIN THE MAIN THRUST OF THIS ACTIVITY IS ONLY EXPECTED TO
IMPACT NORTHERN PORTIONS OF THE CWA...PRIMARILY ALONG AND NORTH OF
A MOBERLY TO PITTSFIELD LINE.

STILL BELIEVE MONDAY WILL BE THE MOST INTERESTING DAY. EXPECTING
LITTLE IF ANY PCPN TO BE ONGOING AT DAYBREAK AND ONLY MODEST CLOUD
COVER. FAVORING THE SREF/NAM WITH RESPECT TO MOVEMENT OF THE FRONT
AND MOST ASPECTS OF CONVECTIVE INITIATION. STRONG HEATING AHEAD
OF THE FRONT COMBINED WITH STEEP LAPSE RATES IS EXPECTED TO YIELD
A VERY UNSTABLE WARM SECTOR WITH SBCAPES IN EXCESS OF 3000 J/KG.
MODEL SOUNDINGS SHOW THE COMBO OF HEATING AND SOME WEAK LARGE
SCALE ASCENT SHOULD RESULT IN THE EROSION OF THE CAP ALONG THE
ADVANCING COLD FRONT OR POSSIBLY A WEAK PREFRONTAL TROF BETWEEN
19-22Z TO THE EAST OF A KUIN-KCOU LINE. AS DISCUSSED
YESTEREDAY...DEEP LAYER WESTERLY SHEAR OF 30-40 KTS WOULD FAVOR A
MIXED MODE INCLUDING DISCRETE SUPERCELLS AND SMALL LINEAR
MULTICELL SEGMENTS. EXPECT BY MIDNIGHT THAT ALL OF THE ACTIVITY
WILL HAVE PASSED SOUTHEAST OF THE CWA...WITH THE COLD FRONT
SETTLING INTO THE TN VALLEY AND LOWER MS VLY BY 12Z TUESDAY AND
HIGH PRESSURE BUILDING INTO THE AREA IN ITS WAKE.

THE MODELS ARE STILL SHOWING QUITE A BIT OF VARIANCE IN THE LATE
TUESDAY THROUGH EARLY THURSDAY TIME FRAME AS THE FRONT ATTEMPTS TO
RETURN NORTHWARD SOME AND A SERIES OF SHORTWAVES TRAVERSE THE MID
MS VLY. HARD TO HAVE MUCH FAITH IN THE GFS SOLUTION WITH
SUBSTANTIAL CONVECTIVE FEEDBACK ISSUES. THRU AT LEAST 12Z WED THE
NAM AND SREF WOULD FAVOR KEEPING ANY PCPN CONFINED TO PRIMARILY
THE SRN CWA. QUICK LOOK AT THE NEW 00Z ECMWF HAS THIS GENERAL
TREND...IE FUTHER SOUTH THAN THE GFS...THRU THURSDAY.

GLASS

&&

.AVIATION...
/1135 PM CDT SAT JUN 6 2009/
FOR THE 06Z TAFS...LATEST RADAR TRENDS SHOW CONVECTIVE CLUSTER OF
STORMS FROM SOUTHEAST NEBRASKA TO JUST WET OF TOPEKA KS. THIS
COMPLEX EXPECTED TO CONTINUE TO MOVE INTO NORTH CENTRAL MISSOURI
AFTER 0900 UTC. EXPECT CONVECTION TO WEAKEN OVER NORTH CENTRAL
MISSOURI HOWEVER STILL PRODUCE POSSIBLE TRW OVER PARTS OF
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. WILL CONTINUE TO
MENTION TRW IN UIN TAF AROUND DAYBREAK SUNDAY. ISOLATED TO WIDELY
SCATTERED RAINSHOWERS MAY OCCUR OVER COU AND STL TAFS DURING MID
TO LATE MORNING. SCATTERED SHOWERS AND A FEW THUNDERSTORMS MAY
STILL OCCUR OVER NORTH CENTRL MISSOURI THROUGH LATE MORNING. HOWEVER
SKIES ARE EXPECTED TO BECOME SCATTERED AS CAPPING INVERSION TAKES
HOLD OVER SOUTHERN AND CENTRAL MISSOURI SUNDAY AFTERNOON THROUGH
EARLY EVENING. NAM MODEL SHOWS BEST THE CAPPING INVERSION.

PRZYBYLINSKI

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 6, 4:21 PM CDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
421 PM CDT SAT JUN 6 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-071145-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
421 PM CDT SAT JUN 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHEAST MISSOURI AND
WEST CENTRAL ILLINOIS. SEVERE WEATHER IS NOT EXPECTED WITH THESE
STORMS.

MODERATE FLOODING CONTINUES ALONG SOME POINTS OF THE ILLINOIS
RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER
INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS NORTHEAST MISSOURI INTO CENTRAL
ILLINOIS ON SUNDAY AND SUNDAY NIGHT. A FEW OF THESE STORMS COULD
PRODUCE HAIL...GUSTY WINDS...AND HEAVY RAIN...ESPECIALLY ON SUNDAY
MORNING.

THE CHANCE FOR THUNDERSTORMS WILL EXPAND TO INCLUDE ALL OF THE
AREA ON MONDAY AND MONDAY NIGHT AS A COLD FRONT PASSES THROUGH THE
CENTRAL U.S. SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD
OF THE FRONT...AND SOME OF THESE STORMS MAY BECOME SEVERE.
DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER
THREATS.

THE CHANCE FOR THUNDERSTORMS WILL BE CONFINED TO SOUTHEASTERN
MISSOURI AND SOUTHERN ILLINOIS ON TUESDAY. HOWEVER...THE THREAT OF
THUNDERSTORMS WILL RETURN TO MOST OF THE REGION WEDNESDAY THROUGH THURSDAY.

MODERATE FLOODING WILL CONTINUE ALONG PARTS OF THE ILLINOIS RIVER.
PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TRUETT

In the hours before

Special weather statement, Jun 7, 4:08 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
408 AM CDT SUN JUN 7 2009

MOZ018-019-071000-
KNOX MO-LEWIS MO-
408 AM CDT SUN JUN 7 2009

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KNOX AND LEWIS COUNTIES
UNTIL 500 AM CDT...

AT 406 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR KNOX CITY...OR 9 MILES SOUTHEAST OF EDINA...
MOVING EAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CANTON...KNOX CITY...
COLONY...LA BELLE...LEWISTOWN...EWING...LA GRANGE...NEWARK AND
MONTICELLO.

MILLER
Local storm report, Jun 7, 4:25 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
425 AM CDT SUN JUN 07 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0415 AM     HAIL             LA BELLE                40.12N  91.91W
06/07/2009  M1.75 INCH       LEWIS              MO   FIRE DEPT/RESCUE

&&

EVENT NUMBER LSX0902196

MILLER

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 4:58 AM CDTSevere Thunderstorm WarningLSXAdams17 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2009Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.